Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 161, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 8, 2025, 8:20 PM CDT for Clark County, Meade County, Kansas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2025, 8:20 PM CDT (01:20 UTC)
- Expired
- Jul 8, 2025, 8:35 PM CDT
- In force
- 15 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2698 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
592
WUUS53 KDDC 090120
SVRDDC
KSC025-119-090145-
/O.NEW.KDDC.SV.W.0161.250709T0120Z-250709T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
820 PM CDT Tue Jul 8 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southeastern Meade County in southwestern Kansas...
Southern Clark County in southwestern Kansas...
* Until 845 PM CDT.
* At 819 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Acres to 11 miles southeast of
Meade State Park, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Englewood around 825 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10035 3720 10032 3711 9967 3700 9961
TIME...MOT...LOC 0119Z 341DEG 14KT 3703 9975 3706 10028
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGER1 follow-up statement
196 WWUS53 KDDC 090135 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 835 PM CDT Tue Jul 8 2025 KSC025-119-090144- /O.CAN.KDDC.SV.W.0161.000000T0000Z-250709T0145Z/ Meade KS-Clark KS- 835 PM CDT Tue Jul 8 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEADE AND SOUTHERN CLARK COUNTIES IS CANCELLED... The storms which prompted the warning have moved out of the area. Therefore, the warning has been cancelled. && LAT...LON 3700 10035 3720 10032 3711 9967 3700 9961 TIME...MOT...LOC 0134Z 341DEG 14KT 3697 9973 3700 10026 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:08 PM CDT, 2 hours 12 minutes earlier. Its key messages:
- Another round of late evening/overnight thunderstorms possible tonight given higher moisture in place than previously forecast. Main severe weather risk damaging winds to 65 mph.
- Hot Thursday with widespread 100 degree temperatures increasingly likely. 90th percentile NBM shows 105F in a few spots across far southwest Kansas.
- Very high-based thunderstorms across far southwest and west central KS Thursday late afternoon/evening ahead of the next storm system. Damaging wind and dry lightning with initial storms the greatest concern.
Area forecast discussion, Jul 8, 6:08 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 608 PM CDT Tue Jul 8 2025 .KEY MESSAGES... - Another round of late evening/overnight thunderstorms possible tonight given higher moisture in place than previously forecast. Main severe weather risk damaging winds to 65 mph. - Hot Thursday with widespread 100 degree temperatures increasingly likely. 90th percentile NBM shows 105F in a few spots across far southwest Kansas. - Very high-based thunderstorms across far southwest and west central KS Thursday late afternoon/evening ahead of the next storm system. Damaging wind and dry lightning with initial storms the greatest concern. && .DISCUSSION... Issued at 243 PM CDT Tue Jul 8 2025 Early this afternoon, a surface outflow boundary from last night's convection across central and eastern Kansas continued to push south into northwestern Oklahoma. Satellite imagery confirmed the development of fairly deep surface-based cumulus clouds along this boundary just south of Clark and Meade County. This is where objective analysis fields had the best low level convergence, and is subsequently the best area for late afternoon thunderstorm development. Anything that forms near the Oklahoma line would move almost due south given the strong northerly flow in the mid levels as the summer subtropical high expands to the west-southwest across the Desert Southwest region. The outflow boundary that pushed west into western Kansas aided in bringing in lower 70s dewpoints back west, resulting in higher SBCAPE on the order of 4000-5000 J/kg on the 19Z objective analysis across much of southwest Kansas. The southeast winds will advect this higher CAPE air deeper into west central and northwest Kansas. Thunderstorms will once again develop across the higher terrain of Colorado, in particular over/near the Palmer Divide and Cheyenne Ridge. These storms would move off the higher terrain into far eastern Colorado and eventually far west central and northwest Kansas, encountering this higher CAPE air. 12Z HREF convective probability and mean fields, such as Composite Reflectivity and Echo Top fields, show a fairly healthy signal maintaining at least a small mesoscale convective system (MCS) through the late night hours into southwest KS. We have added some Chance POPs (generally 25-30%) for tonight thunderstorm potential, which may need to be increased should these convective signals hold and satellite/radar trends continue to look good this evening. Going into Wednesday and Thursday, a fairly strong ridge-riding shortwave trough will advance east across the Great Basin into the Northern/Central Rockies, which will lead to a fairly impressive southwesterly hot plume from 700mb down to the surface on Thursday. Most models now show a +30 to +32C 850mb downslope thermal plume expanding northeast across southwest Kansas, which will support highs on Thursday well into the upper 90s to lower 100s. In fact, as the surface air mass dries due to deep mixing and slight westerly component, widespread 100s appear more and more likely. Latest NBM 90th percentile has some 103-105F out across far southwest and far west central KS, which would not be a surprise to verify at some locations. The other concern late Thursday afternoon/evening would be the development of thunderstorms along the fairly deep trough axis near the Colorado line where convergence will likely be fairly strong in advance of the shortwave trough. Any storms that develop out west would occur in a very low RH environment with not only damaging wind gust concern but also dry lightning with incipient storms that have very little precipitation. Thursday Night's storm system will push east and a fairly strong cold front will follow. Latest global models continue to show fairly anomalously cool air behind the front across the Northern High Plains, and this air mass would infiltrate southwest Kansas by Saturday. NBM, as a result, has continued to trend lower for Saturday Highs, with even a high of 79F at Dodge City. This forecast certainly seems justified given the high likelihood of stable stratus cloud across much of western Kansas for a good portion of the day. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 608 PM CDT Tue Jul 8 2025 VFR conditions will be the dominant flight conditions through the TAF period. Some scattered showers have developed and may impact DDC and GCK early in the period, with PROB30s covering the potential. CAMs have inconsistent signals of a MCS-like structure moving in through the overnight, but uncertainty is too great for inclusion in the TAFs (<25% chance via ensembles). && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Umscheid AVIATION...KBJ
Hazardous weather outlook, Jul 8, 3:09 AM CDT, 17 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 309 AM CDT Tue Jul 8 2025 KSZ030-031-043>046-061>066-074>081-084>090-090815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 309 AM CDT Tue Jul 8 2025 /209 AM MDT Tue Jul 8 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Marginal risk for severe weather Thursday night with the main threat being wind gusts over 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation won't be needed.
In the hours before
Local storm report, Jul 8, 7:04 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
704 PM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM Hail 7 SSE Ensign 37.55N 100.20W
07/08/2025 E2.00 Inch Ford KS Public
&&Local storm report, Jul 8, 7:14 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
714 PM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Hail 2 SW Kalvesta 38.03N 100.31W
07/08/2025 M2.00 Inch Finney KS Public
&&
ASSpecial weather statement, Jul 8, 7:20 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Dodge City KS
720 PM CDT Tue Jul 8 2025
KSZ043-044-090045-
Lane KS-Scott KS-
720 PM CDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL SCOTT AND WEST
CENTRAL LANE COUNTIES THROUGH 745 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm near
Amy, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of east central Scott
and west central Lane Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3855 10070 3857 10054 3839 10041 3834 10075
TIME...MOT...LOC 0020Z 348DEG 5KT 3851 10062
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERLocal storm report, Jul 8, 7:38 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
738 PM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Hail 1 WSW Offerle 37.88N 99.57W
07/08/2025 E1.00 Inch Ford KS Public
&&Special weather statement, Jul 8, 7:49 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Dodge City KS
749 PM CDT Tue Jul 8 2025
KSZ045-064-090115-
Hodgeman KS-Ness KS-
749 PM CDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NESS AND
NORTHWESTERN HODGEMAN COUNTIES THROUGH 815 PM CDT...
At 749 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Beeler, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Ness
and northwestern Hodgeman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3845 9990 3819 9992 3825 10023 3826 10023
3850 10012
TIME...MOT...LOC 0049Z 010DEG 9KT 3839 10005
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERLocal storm report, Jul 8, 8:18 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
818 PM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM Tstm Wnd Gst 5 NE Meade 37.33N 100.27W
07/08/2025 M60 MPH Meade KS Mesonet
UPR Meade recorded a 60 mph wind gust at
7:34 CDT.
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:01 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Meade | 44 min |
| Jul 8, 7:20 PM CDT | Special Weather Statement | DDC | Lane | 25 min |
| Jul 8, 7:40 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 37 min |
| Jul 8, 7:49 PM CDT | Special Weather Statement | DDC | Ness | 26 min |
| Jul 8, 7:53 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 28 min |
| Jul 8, 10:46 PM CDT | Special Weather Statement | DDC | Seward | 29 min |
| Jul 9, 1:59 AM CDT | Special Weather Statement | DDC | Kearny | 46 min |
| Jul 9, 2:03 AM CDT | Special Weather Statement | DDC | Haskell | 42 min |
| Jul 9, 2:39 AM CDT | Special Weather Statement | DDC | Haskell | 51 min |
| Jul 9, 3:14 AM CDT | Special Weather Statement | DDC | Grant | 46 min |
| Jul 9, 3:43 AM CDT | Special Weather Statement | DDC | Seward | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.